Alert archive / California / Wind Advisories in 2011
Wind Advisory 38, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 10, 2011, 8:28 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 8:28 AM PST (16:28 UTC)
- Expired
- Nov 11, 2011, 7:00 PM PST
- In force
- 35 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS76 KHNX 101628 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 828 AM PST THU NOV 10 2011 ...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY... CAZ092-095-110430- /O.NEW.KHNX.WI.Y.0038.111110T1628Z-111112T0000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 828 AM PST THU NOV 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY AND THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO FRIDAY. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE BAKERSFIELD AREA THIS AFTERNOON AND PERSIST INTO FRIDAY. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...GRAPEVINE... ARVIN...LAMONT...EDISON...BAKERSFIELD. * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS... INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF HIGHWAY 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MENDENHALL/DURFEE WEATHER.GOV/HANFORD
4 follow-up statements
949 WWUS76 KHNX 110429 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 829 PM PST THU NOV 10 2011 ...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY... CAZ092-095-111230- /O.CON.KHNX.WI.Y.0038.000000T0000Z-111112T0000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 829 PM PST THU NOV 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO FRIDAY MORNING. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE BAKERSFIELD AREA OVERNIGHT AND PERSIST INTO MIDDAY FRIDAY. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...BAKERSFIELD * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS... INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF HIGHWAY 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MV WEATHER.GOV/HANFORD
177 WWUS76 KHNX 111100 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 300 AM PST FRI NOV 11 2011 CAZ092-095-111900- /O.CON.KHNX.WI.Y.0038.000000T0000Z-111112T0000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 300 AM PST FRI NOV 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE KERN COUNTY MOUNTAINS AND EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TODAY. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE BAKERSFIELD AREA TODAY. * LOCATIONS INCLUDE: TEJON PASS * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WEATHER.GOV/HANFORD
952 WWUS76 KHNX 111800 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1000 AM PST FRI NOV 11 2011 CAZ089-120300- /O.EXB.KHNX.WI.Y.0038.111111T1800Z-111112T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 1000 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * LOCATIONS INCLUDE: PACHECO PASS...LOS BANOS. * IMPACTS: POOR DRIVING ABILITY DUE TO SUDDEN GUSTS OF WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ092-095-120300- /O.EXT.KHNX.WI.Y.0038.000000T0000Z-111112T0300Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1000 AM PST FRI NOV 11 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR THIS AFTERNOON. IN THE SAN JOAQUIN VALLEY...THE STRONGEST WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE. * LOCATIONS INCLUDE: TEJON PASS...GRAPEVINE...LAMONT...ARVIN. * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DURFEE WEATHER.GOV/HANFORD
001 WWUS76 KHNX 120255 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 655 PM PST FRI NOV 11 2011 CAZ089-092-095-120400- /O.EXP.KHNX.WI.Y.0038.000000T0000Z-111112T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- KERN COUNTY MOUNTAINS- 655 PM PST FRI NOV 11 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY...AND FOR FOR THE KERN COUNTY MOUNTAINS AND THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY. WINDS ARE EXPECTED TO CONTINUE TO DIMINISH ACROSS THE AFFECTED AREAS OVERNIGHT. THEREFORE THE WIND ADVISORY ISSUED EARLIER FOR THE WEST CENTRAL SAN JOAQUIN VALLEY...AND FOR FOR THE KERN COUNTY MOUNTAINS AND THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY WILL BE ALLOWED TO EXPIRE. $$ DS WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:22 AM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 3:22 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 322 AM PST THU NOV 10 2011 .SYNOPSIS... HIGH PRESSURE WILL BEGIN MOVING OUT OF THE REGION TODAY. EARLY THIS MORNING PATCHY AREAS OF DENSE FOG CAN BE EXPECTED. A DEVELOPING PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE DOWN THE CALIFORNIA COAST WHICH WILL INCREASE THE AMOUNT OF CLOUD COVER AND CHANCES FOR LIGHT PRECIPITATION FRIDAY NIGHT THROUGH SATURDAY. && .DISCUSSION... UPPER RIDGE OVER THE REGION IS PROVIDING MOSTLY CLEAR SKIES AND SEASONAL TEMPERATURES. THE RIDGE IS EXPECTED TO STICK AROUND THROUGH EARLY FRIDAY. FORECAST CONFIDENCE REMAINS LOW AS THE MODELS CONTINUE TO MOVE THE COMPLEX EPAC UPPER LOW CENTER SE TO NEAR PT CONCEPTION FRIDAY NIGHT AND THEN INTO CENTRAL BAJA BY SUNDAY NIGHT. PRECIPITATION MAY BRUSH THE WESTERN SIDE OF THE CWA ON FRIDAY NIGHT. HAVE SIGNIFICANTLY CUT POPS AND MAY HAVE TO CUT THEM MORE ALONG THE SIERRA AS THE FORECAST MODELS CONTINUE TO INDICATE THE LOW CENTER WILL MISS US TO THE WEST AND SOUTH. AN SECONDARY INSIDE SLIDER UPPER LOW WILL REMAIN EAST OF THE SIERRA ON SATURDAY AND MAY PROVIDE SOME COOL AIR LATER THIS WEEKEND. WE ARE ALSO CONCERNED ABOUT WINDS PICKING UP AGAIN LATE FRIDAY AS THE COASTAL UPPER LOW SLIDES JUST TO THE WEST. WE HAVE CANCELLED THE WIND ADV FOR TODAY AND FOCUS MORE ON FRIDAY AFTERNOON. SEASONAL TEMPERATURES WILL DEVELOP FOR EARLY NEXT WEEK AS ZONAL FLOW WILL WILL SET UP BY MONDAY AND CONTINUE THROUGH THURSDAY WITH STEADY TEMPERATURES AND DRY CONDITIONS. AGAIN...CONFIDENCE REMAINS VERY LOW WITH THE EXACT TRACK OF THE UPPER LOW AND HOW MUCH RAIN...IF ANY...WE WILL GET IN THE CENTRAL INTERIOR FRIDAY AND SATURDAY. && .AVIATION... LOCAL MVFR VISIBILITIES IN MIST/HAZE ACROSS THE SAN JOAQUIN VALLEY UNTIL 18Z TODAY. ADDITIONALLY...SOUTHEAST WIND GUSTS OF 35 KTS OR GREATER ARE LIKELY THROUGH THE PASSES AND CANYONS OF KERN COUNTY AND AT THE BASE OF THE GRAPEVINE. OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU 12Z FRI. && .AIR QUALITY ISSUES... ON THURSDAY NOVEMBER 10 2011... FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO COUNTY. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JDB AVN/FW...DS SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Nov 10, 4:07 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 407 AM PST THU NOV 10 2011 CAZ095-111215- KERN COUNTY MOUNTAINS- 407 AM PST THU NOV 10 2011 ...GUSTY WINDS FOR FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS EXPECTED OVER THE KERN COUNTY PASSES ON VETERANS DAY. PLEASE SEE SFOSPSHNX WMO HEADER WWUS86 FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
In the hours before
Special weather statement, Nov 10, 2:28 AM PST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 228 AM PST THU NOV 10 2011 CAZ095-101900- KERN COUNTY MOUNTAINS- 228 AM PST THU NOV 10 2011 ...GUSTY WINDS EXPECTED OVER THE KERN COUNTY PASSES ON VETERANS DAY... A LOW PRESSURE SYSTEM WILL DROP SOUTHWARD OFF THE CENTRAL AND SOUTHERN CALIFORNIA COAST ON VETERANS DAY...BRINGING A STRONGER OFFSHORE FLOW OVER THE KERN COUNTY MOUNTAINS BY AFTERNOON ON VETERANS DAY. AS A RESULT...GUSTY WINDS CAN BE EXPECTED OVER THE GRAPEVINE AREA AND AROUND TEHACHAPI WITH LOCAL GUSTS UP TO 55 MPH POSSIBLE. THESE GUSTY WINDS WILL SUBSIDE ON FRIDAY EVENING AS THE LOW MOVES FURTHER SOUTH AND AWAY FROM CENTRAL CALIFORNIA. DS WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.